Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

Bladder Cystitis


  • Please log in to reply
5 replies to this topic

#1 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 04 December 2007 - 09:31 AM

I have been on cyclophosphamide for 4 months and 2 weeks ago I started having problems with bladder spasms and pain. My sclero rheumatologist dr took me off the cyclophosphamide until I went to a urologist, which I did yesterday. I had done a urine test last week that came back clean after a visit with my general dr. Yesterday he ran another urine check and it came back with antibodies and he also went in with a scope and found my bladder to be enlarged and inflamed so he said I have cystitis  but he put me back on the cyclophosphamide and prescribed antibiotics and I go for a CT scan of the bladder and kidneys on Thursday.

Any info from anyone on what I'm dealing with here. It is painful is all that I know and I dread going to the bathroom.

Thanks in advance for any info! We are dealing with another snowstorm here in Minnesota and received another 5 inches on top of the 12 we got on Saturday! Just staying inside and staying warm.

Warm hugs to all,
Peggy



#2 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 04 December 2007 - 12:04 PM

Peggy,
I'm glad the urologist was able to find out what was going on with you. I hope the antibiotics work very quickly. I had never heard of bladder cystitis, but as you probably have guessed, Shelley has a page about on the ISN website. Here it is:

Interstitial Cystitis (Bladder)

It explains what it is and a couple of treatment options. We also have several personal stories that talk it. So do a site search on "cystitis" and you get a whole list of links to personal stories. I hope this helps.

17 inches of snow!!!! You can have it. :blink: Stay Warm.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#3 adensmore

adensmore

    Senior Bronze Member

  • Members
  • PipPipPip
  • 36 posts
  • Location:Raleigh, NC

Posted 05 December 2007 - 10:02 AM

I could probably write a book on hemorrhagic cystitis caused by cyclophosphamide. I just got out of the hospital after being there for 10 days for this problem. I had 12 cyclophosphamide treatments for Scleroderma. I was given 2 large bags of saline to hydrate me before , during and after the treatments, and thought every precaution necessary was being taken to prevent damage to my bladder. I guess I'm just the unlucky one who this happens to occasionally.

Almost 2 months after my last treatment, I started bleeding from my bladder regularly when urinating. Then I began passing large clots. I was seen by a leading Urologist at Duke and given Elmiron to treat the bleeding. However the bleeding went on for 7 more weeks. I finally found myself in the ER with a blockage from a large clot Thanksgiving weekend. My hemoglobin was down to 8.1 and I had to get 2 pints of blood. The bleeding and clots continued for several more days and then I had another blockage. This time my urologist admitted me to the hospital and inserted a 3 way catheter to flush my bladder. I had two Alum treatments while at the hospital, but the bleeding and clots still continued. To give me a break from the hospital, my doctor sent me home last Sunday. At this point I'm just waiting to see what my next treatment will be. I know that if I continue bleeding that the next treatment options are very serious. If I had to do it over again, I wouldn't have ever taken cyclophosphamide because not only did it not help my scleroderma at all, it caused damage to my bladder that may require major surgery to fix.



#4 Peggy

Peggy

    Gold Member

  • Topic Starter
  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 05 December 2007 - 10:47 AM

The more I read about this and hear about this I am scared to death. I have no idea what he hopes to find in the CT scan tomorrow other than for some reason my bladder is "turned" somehow is what he said. I am beginning to wonder why he put me back on the cyclophosphamide???? I still haven't heard from the University and my rheumatologist dr to see if she agrees that I start taking it again.

Thanks for listening.

Warm hugs,
Peggy



#5 Denelle

Denelle

    Senior Bronze Member

  • Members
  • PipPipPip
  • 50 posts

Posted 05 December 2007 - 01:50 PM

Hi Peggy,

Are you bleeding? Is there blood in your urine? Your case may be different than the other posters if you are not actively bleeding.

I think you should call the Urologist and ask him. Say you don't understand is going on. Tell him that you thought this was caused by cyclophosphamide, so why are you going back on the drug. I think that he has an obligation to explain things to you so that you understand what is going on with your body.

Call him tomorrow and insist that he call you back!

Thinking of you,
Denelle tongue.gif



#6 debonair susie

debonair susie

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,638 posts
  • Location:(United States)

Posted 06 December 2007 - 09:19 AM

ardensmore, I wish you the very best results so that you can put all of this pain behind you. I feel bad that you've been going through all of this and hope that you are feeling much better soon.

Hugs,
Susie
Special Hugs,

Susie Kraft
ISN Support Specialist
ISN Chat Host
International Scleroderma Network (ISN)